Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 12, 2020, 2:03 PM MST. It took effect at Nov 13, 2020, 3:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2020, 2:03 PM MST (21:03 UTC)
- In effect from
- Nov 13, 2020, 3:00 AM MST
- Expired
- Nov 14, 2020, 6:00 PM MST
- In force
- 39 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
169 WWUS75 KTFX 122103 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 203 PM MST Thu Nov 12 2020 MTZ009-048-131100- /O.NEW.KTFX.HW.W.0018.201113T1000Z-201115T0100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 203 PM MST Thu Nov 12 2020 ...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 6 PM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...From 3 AM Friday to 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen early Friday morning, then decrease Friday evening. Winds will increase again late Friday night through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ010-012-014-046-049-050-054-131100- /O.NEW.KTFX.HW.A.0019.201114T0900Z-201115T0100Z/ Eastern Glacier-Cascade-Central and Southern Lewis and Clark- Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Martinsdale, Deep Creek Pass, and White Sulphur Springs 203 PM MST Thu Nov 12 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Eastern Glacier, Cascade, Central and Southern Lewis and Clark, Eastern Pondera, Eastern Teton, Judith Basin and Meagher. * WHEN...From late Friday night through Saturday afternoon. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles.A few local power outages are possible. Localized areas of drifting snow could cause icy roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
6 follow-up statements
181 WWUS75 KTFX 131044 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 344 AM MST Fri Nov 13 2020 MTZ010-012-014-046-049-050-054-132245- /O.UPG.KTFX.HW.A.0019.201114T0900Z-201115T0100Z/ /O.EXB.KTFX.HW.W.0018.201113T1900Z-201115T0100Z/ Eastern Glacier-Cascade-Central and Southern Lewis and Clark- Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Martinsdale, Deep Creek Pass, and White Sulphur Springs 344 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST SATURDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Cascade, Central and Southern Lewis and Clark, Eastern Pondera, Eastern Teton, Judith Basin and Meagher. * WHEN...From noon today to 6 PM MST Saturday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Localized areas of drifting snow could cause icy roads. * ADDITIONAL DETAILS...Winds will strengthen this morning, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ015-052-053-055-132245- /O.EXB.KTFX.HW.W.0018.201113T1700Z-201114T0200Z/ Madison-Jefferson-Broadwater-Gallatin- Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 344 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Madison, Jefferson, Broadwater and Gallatin. * WHEN...From 10 AM this morning to 7 PM MST this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen early this morning, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ009-048-132245- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 344 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...Southwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen early this morning, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
229 WWUS75 KTFX 131641 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 941 AM MST Fri Nov 13 2020 MTZ015-052-053-055-140200- /O.CON.KTFX.HW.W.0018.201113T1700Z-201114T0200Z/ Madison-Jefferson-Broadwater-Gallatin- Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 941 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Madison, Jefferson, Broadwater and Gallatin. * WHEN...From 10 AM this morning to 7 PM MST this evening. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ009-048-140445- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 941 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen today, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ010-012-014-046-049-050-054-140445- /O.CON.KTFX.HW.W.0018.201113T1900Z-201115T0100Z/ Eastern Glacier-Cascade-Central and Southern Lewis and Clark- Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Martinsdale, Deep Creek Pass, and White Sulphur Springs 941 AM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Cascade, Central and Southern Lewis and Clark, Eastern Pondera, Eastern Teton, Judith Basin and Meagher. * WHEN...From noon today to 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen today, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
254 WWUS75 KTFX 132147 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 247 PM MST Fri Nov 13 2020 MTZ051-141000- /O.EXB.KTFX.HW.W.0018.201114T0900Z-201115T0100Z/ Fergus- Including Lewistown, Winifred, Lewistown Divide, and Grass Range 247 PM MST Fri Nov 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM MST SATURDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Fergus. * WHEN...From 2 AM to 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS... After weakening overnight tonight, winds will increase again early Saturday morning. Winds should peak in the early afternoon on Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ015-052-053-055-140200- /O.CON.KTFX.HW.W.0018.000000T0000Z-201114T0200Z/ Madison-Jefferson-Broadwater-Gallatin- Including Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 247 PM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 70 mph expected. * WHERE...Madison, Jefferson, Broadwater and Gallatin. * WHEN...Until 7 PM MST this evening. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen today, then decrease this evening. Winds will increase again late tonight through Saturday.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ009-048-141000- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 247 PM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Northern Rocky Mountain Front and Southern Rocky Mountain Front. * WHEN...Until 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen today, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ010-012-014-046-049-050-054-141000- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Eastern Glacier-Cascade-Central and Southern Lewis and Clark- Eastern Pondera-Eastern Teton-Judith Basin-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Martinsdale, Deep Creek Pass, and White Sulphur Springs 247 PM MST Fri Nov 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Glacier, Cascade, Central and Southern Lewis and Clark, Eastern Pondera, Eastern Teton, Judith Basin and Meagher. * WHEN...Until 6 PM MST Saturday. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will strengthen today, then decrease this evening. Winds will increase again late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
742 WWUS75 KTFX 140958 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 258 AM MST Sat Nov 14 2020 MTZ010-012-014-046-049>051-054-142200- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Eastern Glacier-Cascade-Central and Southern Lewis and Clark- Eastern Pondera-Eastern Teton-Judith Basin-Fergus-Meagher- Including Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Martinsdale, Deep Creek Pass, and White Sulphur Springs 258 AM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected late this morning through early this afternoon. * WHERE...Eastern Teton, Meagher, Judith Basin, Eastern Pondera, Fergus, Eastern Glacier, Cascade and Central and Southern Lewis and Clark. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Drifting snow across the ground could cause partial lane blockages and icy roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ009-048-142200- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 258 AM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph occurring. * WHERE...Southern Rocky Mountain Front and Northern Rocky Mountain Front. * WHEN...Until 6 PM MST this evening. * IMPACTS...Drifting snow across the ground could cause partial lane blockages and icy roads. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
923 WWUS75 KTFX 142147 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 247 PM MST Sat Nov 14 2020 MTZ009-010-012-014-046-048-049-054-142300- /O.CAN.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade- Central and Southern Lewis and Clark-Eastern Pondera- Southern Rocky Mountain Front-Eastern Teton-Meagher- 247 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING IS CANCELLED... Widespread strong winds have diminished across the warning area. As a result, the High Wind Warning has been cancelled. $$ MTZ050-051-150100- /O.CON.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Judith Basin-Fergus- Including Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 247 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph occurring. * WHERE...Judith Basin and Fergus. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. Travel will be somewhat difficult for high profile vehicles. * ADDITIONAL DETAILS...Drifting snow across the ground could cause partial lane blockages and icy roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
252 WWUS75 KTFX 150038 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 538 PM MST Sat Nov 14 2020 MTZ050-051-150145- /O.EXP.KTFX.HW.W.0018.000000T0000Z-201115T0100Z/ Judith Basin-Fergus- Including Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 538 PM MST Sat Nov 14 2020 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... The High Wind Warning for Judith Basin and Fergus Counties will be allowed to expire at 6 PM this evening. Winds across the warned region have been decreasing, with this trend expected to continue through the remainder of the evening hours. Motorist should continue to remain aware of the potential for sporadic wind gusts and strong cross winds, especially in wind prone areas. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 12, 10:45 AM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 12, 10:45 AM MST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1045 AM MST Thu Nov 12 2020 ...Aviation Section Updated... .UPDATE... Visible satellite imagery reveals mostly clear skies across the forecast area this morning, with just patchy high clouds moving into western Montana and scattered lower clouds capping the mountain ridges. Temperatures dipped below zero along the HiLine east of I-15. Overall forecast for a fair weather day remains on track. Minor adjustments were posted to better match observed trends, including some higher chances for light snow over the Northern Rockies, and nudging a few degrees cooler for the afternoon highs along the HiLine. && .SYNOPSIS... A high pressure ridge building into the western United States will keep the region dry today, but increasing southwest winds will blow over the plains and through north south oriented valleys, possibly causing areas of blowing snow. Disturbances will flatten the ridge through Saturday, further increasing surface winds and bringing a prolonged period of snow to the mountains, mainly above pass level, with just a chance of snow at lower elevations. Temperatures will also warm to just below normal, but the winds will make temperatures fell like they are in the teens and 20s. && .AVIATION... 1045 AM MST Thu Nov 12 2020 (12/18Z TAF period) VFR conditions are expected to prevail over the next 24 hours at most TAF locations; however, low level clouds and light snow over KWYS will continue to lead to IFR/MVFR conditions through at least the afternoon hours today. Mid- and upper level cloudiness will then increase from west to east over the area between 06z-12z Friday as moist, and strong westerly winds aloft overspread the Northern Rockies. These strong westerly winds aloft will lead to further increasing of the surface winds (from the breezy winds that are observed today) after 12z-15Z Friday. In addition to increasing surface winds there will also be increasing chances for mountain wave turbulence and low level wind shear over/at most of the region/terminals after 00Z Friday. - Moldan Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 430 AM MST Thu Nov 12 2020/ Today through Tonight...Clouds will decrease throughout the day today as a high pressure ridge builds over the western United States and puts the area under a more anticyclonic westerly flow aloft. However, disturbances moving through this flow will flatten the ridge and increase the winds aloft. The resulting surface low pressure trough to the lee of the Rockies will combine with high pressure over the Idaho/Wyoming border to create a surface pressure gradient favorable for increasing south-southwesterly winds. These winds should blow through north-south oriented valleys and out onto the plains. Gusts in the more favored areas will generally be 30 to 35 mph, but gusts in excess of 50 mph are expected close to the Rocky Mountain Front. The building ridge and downsloping winds will help warm temperatures around 10 degrees over yesterday in most areas, still leaving them about 10 degrees below normal. The breezy wind pattern will persist overnight in these favored areas, which will keep temperatures near normal there, but below normal elsewhere. The flow aloft will also tap into Pacific moisture and combine with energy in the flow to start a prolonged period of accumulating mountain snow, mainly above mountain passes. Friday through Sunday...An upper level low pressure trough will then move into the Pacific Northwest on Friday and move across Montana on Saturday. This will further increase the westerly winds aloft and continue mainly mountain snow, but there will be a chance of precipitation at lower elevations Friday night into Saturday. However, the main impact at lower elevations will be the increasing winds. Winds from just off the surface to near ridge top level (850-700 mb) are forecast to be mostly between 35 and 45 kt, which could result in wind gusts at times of 40 to 55 mph over ridge tops and onto the plains. However, this latest forecast model run has decreased these winds over previous runs. As a result, confidence has decreased that winds will reach high wind criteria. Will therefore hold off on high wind highlights for now and stay with a strongly worded wind forecast. The mountains will be most impacted by the persistent accumulating snow. Snowfall totals of 4 to 7 inches are possible at mountain pass level on the Rocky Mountain Front and in the West Yellowstone area, but little accumulation is expected below these elevations. Accumulation in the mountains on the Rocky Mountain Front could be significant, as the current forecast indicates 1 to 2 feet of snow are possible on the higher peaks, along with the strong ridge top winds. Overall, though, temperatures will not cool significantly with the passage of this system, as the westerly flow aloft will stay tapped into the more moderate Pacific airmass, rather than tapping into colder Canadian air. Snow and wind will then decrease on Sunday, as the system exits the area. Monday through next Thursday...A broad high pressure ridge will spread east over the western and central portions of the United States during this period. The resulting westerly flow aloft will be not be quite as strong as the flow today through Saturday, but it will be strong enough to keep breezy westerly downsloping winds over the plains at times, while limiting the chance for precipitation to the mountains. These winds should also help warm temperatures above normal by Tuesday, when most lower elevations could warm into the lower 50s. However, the trend is for temperatures to cool slightly Wednesday into next Thursday, as another low pressure trough approaches from the Pacific Ocean. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 34 23 42 28 / 0 0 0 10 CTB 31 19 38 23 / 0 0 10 30 HLN 35 18 43 28 / 0 0 30 40 BZN 32 12 41 24 / 0 0 30 60 WYS 22 8 30 18 / 10 10 70 90 DLN 29 12 35 21 / 0 0 60 70 HVR 26 19 40 25 / 0 0 0 20 LWT 33 18 42 26 / 0 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Nov 12, 12:47 PM MST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1247 PM MST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 AM BLIZZARD 3 SW CUT BANK 48.60N 112.38W
11/08/2020 GLACIER MT ASOS
SUSTAINED WINDS ABOVE 35 MPH WITH GUSTS UP
TO 50 MPH COMBINED WITH FALLING SNOW TO
PRODUCE BLIZZARD CONDITIONS FROM 708 AM TO
1056 AM LST.
&&Local storm report, Nov 12, 1:05 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
105 PM MST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM BLIZZARD 2 SE BROWNING 48.54N 112.98W
11/07/2020 GLACIER MT DEPT OF HIGHWAYS
SUSTAINED WINDS UP TO 43 MPH WITH GUSTS UP
TO 53 MPH COMBINED WITH FALLING SNOW TO
PRODUCE BLIZZARD CONDITIONS FROM 11/7 1109
PM TO 11/8 239 AM LST.
&&Local storm report, Nov 12, 1:27 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
127 PM MST THU NOV 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM BLIZZARD 14 SW SIMMS 47.33N 112.09W
11/08/2020 LEWIS AND CLARK MT MESONET
SUSTAINED WINDS UP TO 40 MPH WITH GUSTS UP
TO 49 MPH COMBINED WITH FALLING SNOW TO
PRODUCE BLIZZARD CONDITIONS FROM 758 AM TO
1058 AM LST.
&&The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:03 PM MST | High Wind Watch | TFX | 14 hr | |
| Nov 12, 2:17 PM MST | Winter Weather Advisory | TFX | 48 hr |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.